MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY CUSHING; RONGUER

SYMMETRY SURGICAL INC SYMMETRY CUSHING; RONGUER
Model Number 57-2052
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer submitted voluntary report# mw5096744.Symmetry received a copy of this report from the fda on 10/14/2020.Based on the lot number on the device, it was determined that the instrument was purchased in june 2019 and has therefore, been in use for over a year.Upon the initial evaluation of the returned instrument, it was noted that there was significant signs of wear and tear on the entire instrument and it was confirmed that the jaw of the instrument was broken off.The broken piece was returned with the device.Upon evaluation of the jaws, their appeared to be damage that is consistent with biting an object too hard or large for the device.The instrument was tested for hardness and it was confirmed to be within conformance per the product specifications and intended use.This is the first complaint that we have received for the product code of this nature with (b)(4) sold since 2012.This is an isolated event and nothing in our evaluation of the device determined that the damage occurred due to a defect in the manufacturing or material of the device.This damage was likely the cause of excessive stress on the jaws during use.Based on the above information, this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The jaw of the pituitary rongeur broke off and fell into the patient.The piece was retrieved with no harm to the patient.

Brand Name
SYMMETRY CUSHING
Common Device Name
RONGUER
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key10775076
Report Number3007208013-2020-00032
Device Sequence Number17166073
Product Code HAE
UDI-Device Identifier00887482094679
UDI-Public00887482094679
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K081651
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number57-2052
Device Catalogue Number57-2052
Device Lot Number120318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1